Thunderstorm Wind, Valencia
- When
- April 22, 2:55 PM MST to 2:57 PM MST
- Where
- Valencia County, 2.92 mi WSW of Belen
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.650, -106.830
Belen airport.
A weak plume of moisture shifted eastward across New Mexico in association with a fast moving upper level trough. Scattered showers and thunderstorms developed across the area with gusty outflow winds and small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A weak plume of moisture shifted eastward across New Mexico in association with a fast moving upper level trough. Scattered showers and thunderstorms developed across the area with gusty outflow winds and small hail. The strongest winds impacted the area around Belen and Clayton where gusts up to 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 22, 2:08 PM MST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT FRI APR 22 2016 .SYNOPSIS... MOISTURE IS SLOWLY INCREASING...LEADING TO A BUILDUP OF CLOUDS AND CONSEQUENTLY MORE COVERAGE OF SHOWERS AND THUNDERSTORMS. THESE SHOWERS ADN STORMS WILL INITIALLY FAVOR CENTRAL TO WESTERN PARTS OF NEW MEXICO...BUT WILL DRIFT NORTHEASTWARD OVERNIGHT. A PAIR OF LOW PRESSURE SYSTEMS WILL THEN MOVE EASTWARD OFF OF THE PACIFIC ON SATURDAY...ONE MOVING SOUTH OF NEW MEXICO AND THE OTHER CROSSING THE ROCKIES OF WYOMING. THIS WILL BRING STRONGER WINDS TO NEW MEXICO ON SATURDAY AFTERNOON WITH DRIER AIR WORKING INTO WESTERN PARTS OF THE STATE. THIS WILL SHOVE MOISTURE TO CENTRAL AND EASTERN NEW MEXICO WHERE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...AND SOME WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE IN NORTHERN PARTS OF NEW MEXICO SATURDAY AFTERNOON. BREEZY TO WINDY CONDITIONS ARE EXPECTED ON SUNDAY WITH CONDITIONS CONTINUING TO DRY OUT AND TEMPERATURES COOLING CLOSER TO SEASONAL AVERAGES. && .DISCUSSION... A RIDGE OF HIGH PRESSURE IS WORKING OVER NM WITH TWO UPSTREAM LOWS OVER THE PACIFIC. LOW LEVEL MOISTURE OVER NM IS NOT QUITE AS IMPRESSIVE AS WAS INDICATED YESTERDAY...BUT NONETHELESS IT HAS BEEN SUFFICIENT FOR SOME CU DEVELOPMENT OVER THE HIGHER TERRAIN WITH SHOWERS AND STORMS TAKING SHAPE. THE TEMPERATURE LAPSE RATES ARE STILL IMPRESSIVE WITH LOW LIFTED INDICES OF -4 TO -6 C ATTESTING TO THIS IN MUCH OF THE FORECAST AREA. WOULD THINK THE ATMOSPHERE STILL HAS OPPORTUNITY TO DESTABILIZE MORE INTO THE LATE AFTERNOON...BUT THE STORMS MIGHT HAVE PEAKED TOO SOON WITH THE INCREASING CLOUDINESS OVER THE HIGHER TERRAIN ACTUALLY HAMPERING FURTHER DEVELOPMENT SOME. VERTICAL WIND SHEAR STILL APPEARS TOO LOW FOR ANY SEVERE THREAT...BUT THE HIGH-BASED NATURE OF THESE CELLS WILL STILL KEEP A GUSTY WIND THREAT ALIVE. SHOWERS AND STORMS WILL DRIFT NORTH NORTHEASTWARD AT 20 TO 25 MPH WITH OUR LOCAL 5 KM WRF MODEL SUSTAINING CONVECTION INTO THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS AFTER MIDNIGHT. THUS SOME SLIGHT RISES IN THE POP FORECAST WERE MADE THERE OVERNIGHT. ON SATURDAY THE TWO PACIFIC LOWS WILL MOVE INLAND...THE NORTHERN ONE INTO WYOMING AND THE SOUTHERN ONE ACROSS THE BAJA AND INTO SOUTHERN CHIHUAHUA. THE PLUME OF MOISTURE WILL SHIFT EASTWARD DUE TO A DRY SLOT ALOFT PUNCHING INTO WESTERN NM LATE SATURDAY AFTERNOON. THIS WILL CARRY THE BEST PROSPECTS FOR SHOWERS/STORMS TO THE CENTRAL AND EASTERN ZONES WITH LESS OVERALL COVERAGE THAN TODAY. WITH A TIGHTENING GRADIENT ALOFT...THE SOUTHWESTERLIES WILL SURGE UPWARD...AND A LEE SIDE SURFACE TROUGH WILL BOTTOM OUT AROUND 995 MB...LEADING TO STRONGER WINDS MIXING TO THE SURFACE. A WIND ADVISORY WILL LIKELY BE NEEDED FOR SOME NORTHERN NM ZONES...BUT HAVE OPTED TO GIVE THE MIDNIGHT SHIFT ONE LAST LOOK TO FINE-TUNE THINGS. TEMPERATURES WILL COOL A FEW DEGREES IN THE WEST AS PRESSURE HEIGHTS START TO DECLINE...BUT IN THE EAST THE DOWNSLOPING WINDS WILL LIKELY BOOST READINGS A FEW MARKS. THE NORTHERNMOST LOW WILL LIFT INTO THE NORTHERN GREAT PLAINS ON SUNDAY. THIS WILL LEAVE A FLATTER WESTERLY FLOW ALOFT OVER THE CENTRAL TO SOUTHERN ROCKIES...AND THIS FLOW WILL REMAIN SOMEWHAT STRONG...KEEPING BREEZY TO WINDY CONDITIONS GOING AS THE SURFACE TROUGH REMAINS ANCHORED OVER THE PLAINS. THE DRYING TREND WILL ALSO CONTINUE SPREADING EASTWARD ACROSS REMAINING NM ZONES...KILLING OFF PRECIPITATION CHANCES. THE LAG IN THE PACIFIC FRONT AND DECLINING PRESSURE HEIGHTS WILL BE FULLY REALIZED ON SUNDAY WITH TEMPERATURES FALLING BACK A FEW MORE DEGREES AREA WIDE. THE UNSETTLED WEATHER PATTERN CONTINUES INTO NEXT WEEK WITH ADDITIONAL PACIFIC LOWS CROSSING NEAR OR NORTH OF NM. ONE WILL CROSS THE CENTRAL ROCKIES OF COLORADO MONDAY THROUGH EARLY WEDNESDAY...BRINGING WIND IN ABUNDANCE TO NM AND SOME MEAGER POPS TO THE NORTHERN ZONES. VERY HIGH ELEVATION SNOW LEVELS ARE EXPECTED INITIALLY...ONLY FALLING TO ABOUT 7000 FEET TUESDAY NIGHT. THE FLOW ALOFT REMAINS STIFF OVER NM INTO THE END OF THE WEEK WHEN ANOTHER PACIFIC LOW DIVES INTO SOUTHERN CA. THE EXACT OUTCOME AND TRACK OF THIS LATTER FEATURE IS NOT KNOWN YET...BUT IT DOES APPEAR TO HAVE MORE IMPACT ON PRECIPITATION DUE TO A CLOSER PROXIMITY TO THE LAND OF ENCHANTMENT. 52 && .FIRE WEATHER... ...A FIRE GROWING PATTERN WILL RAMP UP OVER THE NEXT WEEK... SOUTHERLY FLOW AHEAD OF AN APPROACHING UPPER LEVEL LOW IS DELIVERING MOISTURE NORTHWARD INTO NM. THIS WILL SET THE STAGE FOR SHOWERS AND STORMS THRU THIS EVENING OVER MUCH OF CENTRAL/WESTERN NM. ACTIVITY ALONG THE WESTERN EDGE OF THE PRECIP FIELD NEAR THE DIVIDE WILL BE DRY IN NATURE...WITH WETTING PRECIP CHANCES FARTHER EAST TOWARD THE RIO GRANDE VALLEY AND CENTRAL MT CHAIN. THIS WILL POSE A CONCERN FOR WESTERN NM AS CRITICAL CONDITIONS DEVELOP SATURDAY AND CONTINUE THRU MUCH OF EARLY NEXT WEEK. IT WILL BE INTERESTING TO SEE IF ALL THE RAIN/SNOW THAT FELL SEVERAL DAYS AGO LIMITS ANY SLEEPERS FROM DRY LIGHTNING STRIKES TODAY. THE UPPER TROUGH WILL PASS NORTH THROUGH THE CENTRAL AND NORTHERN ROCKIES SATURDAY. A DEEPENING SURFACE LOW OVER THE PLAINS WILL TAP STRONGER WINDS ALOFT WITHIN A LARGE DRY INTRUSION ENTERING THE SW UNITED STATES. MIN RH VALUES BETWEEN 10 AND 15PCT ALONG WITH STRONG GUSTY WINDS...ABOVE NORMAL TEMPS...AND UNSTABLE CONDITIONS WILL COINCIDE OVER WESTERN NM SATURDAY...THEN OVER MUCH OF EASTERN NM ON SUNDAY. RECOVERIES INTO SUNDAY MORNING WILL BE FAIR WITH MIN RH VALUES TRENDING IN THE 8 TO 12PCT RANGE SUNDAY FOR THE EAST. THERE IS SOME LIMITING CONCERN FOR FUELS AS GREENUP HAS RAMPED UP WITH RECENT RAINS OUT EAST. NONETHELESS...UPGRADED THE CURRENT WATCH TO A WARNING FOR THE WEST SATURDAY AND ISSUED A WATCH FOR THE EAST SUNDAY. A QUICK SUCCESSION OF LOWS WILL COME AT THE WESTERN UNITED STATES EARLY NEXT WEEK. THE FIRST WILL MOVE INTO THE GREAT BASIN MONDAY AND DELIVER EVEN DRIER AIR AND STRONGER WINDS OVER A LARGER AREA OF NM MONDAY AFTERNOON. CRITICAL CONDITIONS ARE LIKELY HOWEVER WILL HOLD OFF ON A WATCH. HAINES VALUES WILL TREND INTO THE 6 RANGE FOR MANY AREAS CENTRAL AND NORTH. TEMPS WILL BE MOST ABOVE NORMAL ACROSS THE EAST ALONG WITH THE STRONGEST WINDS. THE TROUGH WILL SHIFT INTO CO ON TUESDAY AND TREND MAX TEMPS BELOW NORMAL NORMAL...HOWEVER WINDS WILL REMAIN PLENTY STRONG AREAWIDE. CRITICAL CONDITIONS WILL FOCUS ACROSS THE EAST MOST LIKELY FOR TUESDAY. THE TROUGH PASSES INTO THE NORTHERN PLAINS WEDNESDAY AND WE SHIFT THRU A TRANSITION DAY BEFORE THE NEXT LOW COMES AT THE STATE FOR THURSDAY AND FRIDAY. MORE WINDY AND DRY WEATHER APPEARS LIKELY WITH THIS NEXT SYSTEM. HOWEVER MODELS ARE TRENDING A LITTLE FARTHER SOUTH WITH IT SO PERHAPS INCREASING THE CHANCES FOR CLOUDS AND MOISTURE. GUYER && .AVIATION... 18Z TAF CYCLE SOUTHERLY WINDS TODAY WILL DELIVER AN INFLUX OF MOISTURE FOR -SHRA/TSRA AFT 22Z BTWN THE CONT DVD AND THE CENTRAL MT CHAIN. GREATEST CHANCE FOR GUSTY OUTFLOW WINDS AND MEASURABLE PRECIP WILL OCCUR AROUND KAEG...KABQ...AND KSAF BTWN 00Z AND 06Z. NO IMPACTS BELOW VFR ARE EXPECTED. ACTIVITY MAY ALSO SLIDE OFF THE CENTRAL MT CHAIN TO KLVS AND KROW DURING THE EVENING/OVERNIGHT PERIOD BUT CONFIDENCE NOT AS HIGH THERE. DRIER SW FLOW WILL MOVE IN SATURDAY WITH A FEW REMNANT -SHRA POSSIBLE OVER THE NORTHERN HIGH TERRAIN AND THE NE PLAINS. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 74 35 68 / 10 5 0 0 DULCE........................... 38 71 28 63 / 30 30 10 0 CUBA............................ 41 70 31 63 / 50 20 5 0 GALLUP.......................... 43 72 30 69 / 10 0 0 0 EL MORRO........................ 38 68 28 63 / 20 5 0 0 GRANTS.......................... 39 74 31 69 / 20 5 0 0 QUEMADO......................... 41 72 35 68 / 10 5 0 0 GLENWOOD........................ 44 78 40 74 / 10 0 0 0 CHAMA........................... 34 64 26 56 / 40 30 10 0 LOS ALAMOS...................... 46 70 40 64 / 50 20 10 0 PECOS........................... 43 72 38 64 / 60 30 20 0 CERRO/QUESTA.................... 41 70 32 62 / 30 30 20 0 RED RIVER....................... 37 58 30 53 / 30 30 20 0 ANGEL FIRE...................... 34 61 27 56 / 50 30 20 0 TAOS............................ 42 70 29 62 / 40 20 20 0 MORA............................ 43 69 37 62 / 50 30 20 0 ESPANOLA........................ 48 76 37 69 / 40 20 10 0 SANTA FE........................ 46 75 39 66 / 50 20 10 0 SANTA FE AIRPORT................ 47 77 38 69 / 50 20 10 0 ALBUQUERQUE FOOTHILLS........... 51 79 44 72 / 50 20 5 0 ALBUQUERQUE HEIGHTS............. 52 81 46 74 / 50 10 5 0 ALBUQUERQUE VALLEY.............. 50 83 44 75 / 50 10 0 0 ALBUQUERQUE WEST MESA........... 51 82 45 75 / 50 10 0 0 LOS LUNAS....................... 51 82 43 77 / 40 10 0 0 RIO RANCHO...................... 51 80 44 74 / 50 10 0 0 SOCORRO......................... 51 84 47 82 / 30 10 0 0 SANDIA PARK/CEDAR CREST......... 46 75 39 67 / 50 20 10 0 TIJERAS......................... 50 77 43 71 / 50 20 10 0 MORIARTY/ESTANCIA............... 43 78 38 72 / 40 20 10 0 CLINES CORNERS.................. 44 73 39 66 / 40 20 10 0 GRAN QUIVIRA.................... 49 74 44 71 / 30 20 10 0 CARRIZOZO....................... 51 78 47 75 / 30 20 10 0 RUIDOSO......................... 45 72 44 68 / 30 30 20 0 CAPULIN......................... 43 74 39 69 / 20 20 20 0 RATON........................... 45 76 40 71 / 20 20 20 0 SPRINGER........................ 45 78 39 72 / 30 20 20 0 LAS VEGAS....................... 44 74 38 68 / 40 20 20 0 CLAYTON......................... 49 84 46 79 / 20 20 20 0 ROY............................. 48 78 43 73 / 30 20 20 0 CONCHAS......................... 54 86 50 80 / 30 20 20 0 SANTA ROSA...................... 51 84 48 78 / 30 20 20 0 TUCUMCARI....................... 52 88 50 82 / 20 20 20 0 CLOVIS.......................... 51 83 52 81 / 5 20 20 0 PORTALES........................ 54 83 53 82 / 5 20 10 0 FORT SUMNER..................... 52 85 50 80 / 20 20 20 0 ROSWELL......................... 53 88 53 87 / 10 20 10 0 PICACHO......................... 50 83 50 80 / 20 20 20 0 ELK............................. 47 76 47 75 / 30 20 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES... NMZ104-107-108. RED FLAG WARNING FROM 1 PM TO 7 PM MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ101-105-106. && 52
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MDT FRI APR 22 2016 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 604 AM MDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY STRONG SOUTHWEST WINDS WILL DEVELOP. THE STRONGEST WINDS COULD GUST NEAR 50 MPH ACROSS MUCH OF WEST CENTRAL AND NORTHERN NEW MEXICO. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS IN THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU DURING THE AFTERNOON AND EARLY EVENING. FURTHER...THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS UNION COUNTY...WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING EAST OF THE CENTRAL MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS...INCLUDING THE I-40 CORRIDOR OF EASTERN NEW MEXICO. MONDAY...STRONG SOUTHWEST WINDS WILL REDEVELOP. THE STRONGEST GUSTS COULD REACH 50 MPH WEST OF THE CONTINENTAL DIVIDE. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY EVENING. TUESDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE MORNING THROUGH EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS UNION COUNTY FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI APR 22 2016
NMZ507-519-222115-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
300 PM MDT FRI APR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA...
NORTHWESTERN BERNALILLO...NORTHWESTERN VALENCIA AND SOUTH CENTRAL
SANDOVAL COUNTIES UNTIL 315 PM MDT...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF MARQUEZ TO 14 MILES SOUTHEAST OF MESITA...AND MOVING
NORTHEAST AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TOHAJIILEE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 124 AND 146.
&&
LAT...LON 3543 10688 3498 10683 3489 10723 3527 10725
3529 10723 3530 10725 3532 10725
TIME...MOT...LOC 2100Z 233DEG 49KT 3521 10711 3493 10709
GUYERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT FRI APR 22 2016 NMZ507-519-222200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 320 PM MDT FRI APR 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 400 PM MDT... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF VENTANA RANCH...OR 21 MILES WEST OF RIO RANCHO...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN ALBUQUERQUE...RIO RANCHO...VENTANA RANCH...RIO RANCHO CITY CENTER...NORTHERN MEADOWS AND CABEZON. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 141. && LAT...LON 3499 10698 3515 10712 3550 10689 3529 10662 TIME...MOT...LOC 2120Z 226DEG 17KT 3518 10701 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT FRI APR 22 2016 NMZ508-222215- SOUTHWEST MOUNTAINS- 333 PM MDT FRI APR 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SOCORRO COUNTY UNTIL 415 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF POVERTY CREEK...OR 22 MILES NORTH OF WINSTON...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUSTY. NATIONAL RADIO ASTRONOMY OBSERVATORY. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3360 10764 3362 10776 3392 10771 3376 10744 TIME...MOT...LOC 2132Z 221DEG 8KT 3368 10766 33
The Albuquerque radar (KABX), 56 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
2 thunderstorm wind. Local standard time, as filed.
Belen airport.
Clayton airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2016Every state in 2016This day in weather historyWarnings in New Mexico, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620379, 620380.